|why dont doctors admit side effects from hiv therapy
Aug 3, 2002
hello doctors.. wanted to say thankyou to all of your team for the effort and time you devote to all of us. without special people like you and those at my clinic in london..i am sure that i would not have been alive today. my question isnt regarding this issue, and is not a critisism on the professional devotion. recently ( for years infact )i have been seeing several connections with people who take a simular combination to me....combivir and efavirenz. they complain of the same effects as i have experienced.....namely gastro-intestinal bloating...severe constipational type conditions and acidic and digestive problems.. so..my question is this..why are we not told that others on the same combinations suffer from these effects..and have to resort to our own investigations via support sites and groups... that definetly spell out connections..
i feel that many times it is blamed on the patient in terms of poor diet..exercise and lifestyle....the person comes away thinking that they are to blame or psychosymatic ...or even worse..crazy or lazy and irresponsibly focussed in their health....why are the effects not logged and recognised....until very much later..when our voices were shouting out about them.. as a hiv person taking my meds..i have made every effort to keep my lifestyle healthy..to the best and infact more than a non infected person because i realise that i have CHRONIC VIRAL INFECTION....AND MUST TAKE MORE STEPS THAN A NON HIV PERSON TO LOOK AFTER MY HEALTH.. however i realise that due to my own experience and interaction with other hiv people on meds that many of the patients experience common health problems that were later diagnosed as effects from therapy...and had been complaining about them for ages before they were recognised.... its not a matter of blaming anyone....either the drug companies or doctors....they have helped us all so much..without these medicines many of us wouldnt be here today.. although i know that life is full of health complaints and we cant blame all our issues on therapy....but why arent the many voices of the patients recognised with a pure and simple..yes or no..to the answer of side effects.. this would make it easier to accept the effects and to cope with them. also could you also explain to me what h pylori infection is and what to do if you think you have it....in order to rule this out of my problems.. cheers and all the best to all..... and to all those brave survivors who are fighting every day..keep going and enjoy life as much as you can. sincerely....tommy ;-))
Response from Dr. Henry
Thanks for you feedback/input. I think that most HIV specialists are now getting fairly sensitized to the issues of toxicity from treatment. Those complaints can be hard to sort out since many nuisance type complaints occur anyway at times in a person's life unrelated to any easily identifiable condition. H pylori is a bacterial infection that acan involve the stomach and is associated with ulcers and gastric reflux. It can be diagnosed with a blood test, a breathe test, or a biopsy upon endoscopy. It can usually be treated with 2-4 weeks of antibiotics. KH
Can you help me?
- Sore Throat Could I Have Acute HIV Infection
- Sex With A Prostitute Afraid I Have HIV
- Black Spots After Receiving Oral Sex Worried I Have HIV
- Painful Urination After Oral Sex On A Woman What Are The Chances Of HIV
- Pain In Urethra After Sex (not An Std)
- Can Vaginal Fluid On The Condom Transmit Hiv?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.